Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 265, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 8, 2002, 8:13 PM CDT for Caddo County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2002, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 8, 2002, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Caddo County, OK
The radar
The Norman radar (KTLX), 100 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1777 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 090113 SVROKC OKC015-090200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 811 PM CDT SAT JUN 8 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CADDO COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 900 PM CDT * AT 811 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER FORT COBB...MOVING EAST-NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE ALBERT...ANADARKO...COGAR...FORT COBB AND GRACEMONT HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3518 9854 3503 9851 3502 9808 3537 9813
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:35 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 8, 3:35 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 335 PM CDT SAT JUN 8 2002 FORECAST IN SHORT TERM AFFECTED BY WEAK S/W LIFTING OUT OF SW FLOW TONIGHT. GREATER AFFECT WILL BE MESOSCALE INFLUENCE AND BOUNDARIES FROM MULTICELL COMPLEX ACROSS WESTCENTRAL OK. STORMS QUITE STG NOW AND SHOULD CONTINUE STRONG INTO THIS EVENING. WINDS ALOFT AROUND 10KTS BETWEEN 800 AND 400 MB ARE LIMITING FACTOR FOR MORE WIDESPREAD SEVERE STORMS. EXPECT STORMS TO WEAKEN AFTER 8PM BUT CANT RULE OUT NEW CONVECTION IN WAA PATTERN AND AHEAD OF WEAK S/W...ESP IN CENTRAL AND SE OK LATER TONIGHT. AFTER TONIGHT...SLT CHC OF CONTINUING CONVECTION IN VERY MOIST AIRMASS IN FAR SE ZONES BUT SHOULD BE TYPICAL EARLY SUMMER DAY OTHERWISE. NEXT MAJOR STORY WILL BE RAPID INCREASE IN H5 HEIGHTS OVER SW TX AHEAD OF LARGE L/W TROUGH IN THE WRN U.S. UNFORTUNATELY ...THIS INCREASE IN H5 HEIGHTS WILL RESULT IN THE DREADED HEAT BOX WHICH SHOULD BRING US UP INTO THE 90S IN MANY AREAS SUNDAY THROUGH TUESDAY. ONLY RELIEF WILL BE IF LARGE TROF IN THE WEST PROGRESSES EAST INTO THE SRN U.S. HEAT BOX RIDGE TO BRING A FRONT THROUGH. ETAX 60-72HR LOOKS LIKE ITS FASTER THAN THE AVN IN THIS SCENARIO. ECMWF LOOKS A LITTLE FAST BRINGING FRONT THROUGH ON WED. CANADIAN SEEMS TO AGREE WITH AVN SO HAVE BLENDED ETAX AND AVN FOR TIMING...WHICH HAPPENS TO AGREE WITH PREV FCST PRETTY WELL ALSO. FCSTID = 13 OKC 70 87 72 89 / 30 10 10 10 HBR 70 92 72 93 / 30 10 10 10 SPS 71 92 73 93 / 30 10 10 10 GAG 70 94 70 95 / 20 0 10 20 PNC 70 89 70 91 / 30 10 10 10 DUA 72 87 73 88 / 30 20 10 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 8, 3:43 PM CDT, 4 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
343 PM CDT SAT JUN 08 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0336 PM OAKWOOD OK .75 INCH HAIL
06/08/02 DEWEY REPORTED BY FIRE DEPT.Local storm report, Jun 8, 5:42 PM CDT, 2 hours 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT SAT JUN 08 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0529 PM BURNS FLAT OK .75 INCH HAIL
06/08/02 WASHITA REPORTED BY HAM (W7BD)Special weather statement, Jun 8, 5:49 PM CDT, 2 hours 24 minutes before
OKZ004>048-050>052-TXZ083>090-090200-
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT SAT JUN 8 2002
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL REACH MARGINALLY SEVERE LEVELS FOR SHORT PERIODS
OF TIME THROUGH MID TO LATE EVENING OVER PARTS OF OKLAHOMA.
LOCATION...
THE MOST LIKELY AREAS WILL BE IN A 60 MILE WIDE AREA CENTERED FROM
SWEETWATER...TO CORDELL...TO GRACEMONT...TO PAULS VALLEY...TO ATOKA.
TIMING...
THE STRONGEST STORMS AND MOST WIDESPREAD COVERAGE WILL BE THROUGH 10
PM THIS EVENING.
EXPECTED WEATHER AND IMPACTS...
THE MAIN WEATHER THREAT WILL BE VERY HEAVY FLASH FLOOD PRODUCING
RAINFALL. THE SEVERE WEATHER THREAT WILL BE LIMITED TO DIME TO
NICKEL SIZE HAIL WHICH WILL POSE A MINIMAL THREAT TO PEOPLE AND
PROPERTY.
DISCUSSION...
AN OUTFLOW BOUNDARY FROM SOUTHWEST INTO SOUTHCENTRAL OKLAHOMA FROM
ONGOING THUNDERSTORMS WILL CONTINUE TO BE THE FOCUS FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT THROUGH THE EVENING. FLASH FLOOD PRODUCING
RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL ACCOMPANY THE
STRONGEST STORMS IN AREAS FROM CHEYENNE AND ERICK... TO CORDELL...
HOBART... GRACEMONT AND ANADARKO. ADDITIONAL HEAVY RAINFALL IS
POSSIBLE ALONG INTERSTATE 35 IN SOUTH CENTRAL OKLAHOMA FROM SULPHUR
TO PAULS VALLEY AND EASTWARD TO ADA. THUNDERSTORMS SHOULD GRADUALLY
BEGIN TO DECREASE IN AREAL COVERAGE AND INTENSITY BETWEEN 8 AND 9 PM.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUN JUN 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
MILLER/24Local storm report, Jun 8, 5:50 PM CDT, 2 hours 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT SAT JUN 08 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 1 SSW CHEROKEE OK 59 MPH WIND GUST
06/08/02 ALFALFA REPORTED BY OKLAHOMA
MESONETLocal storm report, Jun 8, 7:45 PM CDT, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CDT SAT JUN 08 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM NORMAN OK .75 INCH HAIL
06/08/02 CLEVELAND REPORTED BY OFF-DUTY NSSL
EMPLOYEE AT I35 & MAINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 51 min |
| Jun 8, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.